Flash Flood, Pulaski
- When
- January 13, 12:45 PM CST
- Where
- Pulaski County, 0.9 mi SE of Levy
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.790, -92.260
Highway 67/167 was flooded at the McCain exit.
A cold front moved into Arkansas from the northwest on the 12th and eventually stalled out over southeast Arkansas for several days. Meanwhile, a slow moving storm system approached the state from the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas from the northwest on the 12th and eventually stalled out over southeast Arkansas for several days. Meanwhile, a slow moving storm system approached the state from the west. Southerly winds ahead of the system brought abundant amounts of moisture northward over the stalled front, producing heavy rains across much of Arkansas along with widespread flash flooding. Many counties reported damage to roads and bridges.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 13, 12:35 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CST SAT JAN 13 2007 .UPDATE... NUMEROUS FLASH FLOOD WARNINGS ISSUED THIS MORNING FROM SOUTHWEST INTO CENTRAL AND NORTHEAST ARKANSAS. SAME AREAS WILL BE AFFECTED THROUGH TONIGHT...WITH HEAVIEST RAIN FROM AROUND MENA TO CONWAY AND JONESBORO. ADDITIONAL RAINFALL MAY BE ON THE ORDER OF 4 TO 6 INCHES...WITH WIDESPREAD FLASH FLOODING LIKELY. BELOW FREEZING AIR TRYING TO MAKE ITS WAY INTO PORTIONS OF NORTH CENTRAL ARKANSAS TONIGHT. TEMPERATURES WILL TEETER AROUND 32 DEGREES IN BOONE...MARION AND NEWTON COUNTIES. COULD BE A PERIOD OF FREEZING RAIN IN THESE AREAS...BUT NOT COLD ENOUGH TO CREATE ANY MAJOR PROBLEMS. FREEZING RAIN ADVISORY MAY BE NECESSARY IN THESE AREAS...AND WILL ADDRESS IN AFTERNOON ZONES. FRONT WILL PUSH TO SOUTH SUNDAY NIGHT/MONDAY...AND WILL LIKELY CATCH RETREATING MOISTURE. PERIOD OF FREEZING RAIN/SLEET POSSIBLE IN NORTHERN/WESTERN SECTIONS OF THE STATE. AGAIN...AMOUNTS WILL PROBABLY STAY BELOW WARNING CRITERIA...AND ADVISORY MAY BE POSTED. (46) && .AVIATION... RAIN CONTINUES ACROSS NORTHERN AND CENTRAL ARKANSAS...WITH ANOTHER ROUND ENTERING SOUTHWEST ARKANSAS. FRONT HAS MADE IT THROUGH KLIT AND KHOT...BUT NOT KPBF AND KLLQ. FRONT MAY MOVE THROUGH KPBF...BUT WILL HAVE A HARD TIME REACHING KLLQ. HAVE HEAVIEST RAIN MOVING THROUGH BETWEEN 00Z AND 06Z...WITH A BREAK DURING THE EARLY MORNING HOURS. ANOTHER ROUND WILL COME THROUGH SUNDAY MORNING. MAY SEE FREEZING TEMPS ACROSS KHRO AND KBPK...SO HAVE PROB30 FOR FZRA. (58) && .PREV DISCUSSION.../ISSUED 221 AM CST SAT JAN 13 2007/ SHORT TERM...TODAY THROUGH MONDAY NIGHT FRONTAL BOUNDARY IS SLOWLY STALLING OUT IN WESTERN/NORTHERN ARKANSAS AT THE PRESENT TIME. ANALYSIS OF SURFACE DATA WOULD PLACE THE SYSTEM FROM EAST OF MOUNTAIN HOME...TO NEAR THE MENA/MOUNT IDA AREA. STRONG THERMAL GRADIENT EXISTS BEHIND THE FRONT...AS 07Z READING AT MENA IS 68 WITH A 34 DEGREE TEMPERATURE AT POTEAU /40 STATUTE MILES NW/. 00Z UPPER AIR DATA SHOWS THAT UPPER FLOW IS PARALLEL TO THE FRONT...SO THE SYSTEM IS GOING NOWHERE FAST. AS HAS BEEN EXPLAINED PREVIOUSLY...SOUTHWESTERLY UPPER FLOW WILL OPEN A FLOODGATE /PARDON THE EXPRESSION/ OF PACIFIC MOISTURE UP INTO THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH AND INTERACT WITH THE ABUNDANT MOISTURE AND STALLED BOUNDARY. AREA WILL UNDERGO SEVERAL ROUNDS OF HEAVY RAINFALL DURING THE NEXT TWO DAYS... WHICH NECESSITATES THE CONTINUING OF THE FLASH FLOOD WATCH. TOTALS OF 5-6 INCHES ARE QUITE POSSIBLE...WITH THE AXIS OF HEAVIEST RAIN BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST /I.E. FROM ARKADELPHIA TO BRINKLEY AND AREAS NORTH OF THAT/. ISOLATED TOTALS APPROACHING 8 INCHES ARE NOT OUT OF THE QUESTION. AS WAS ALSO DISCUSSED PREVIOUSLY...IF RAINFALL AMOUNTS VERIFY...THE AREA COULD BE LOOKING AT A FAIRLY SERIOUS RIVER FLOOD EVENT. AGRICULTURAL AND RECREATIONAL INTERESTS WILL NEED TO KEEP AN EYE ON THIS SITUATION. THUNDERSTORMS WILL OCCUR DURING THIS TIME PERIOD...BUT COVERAGE WILL BE FAIRLY ISOLATED IN NATURE DUE TO OVERALL WEAK INSTABILITY. STRONG STORMS APPEAR TO BE UNLIKELY. BY SUNDAY NIGHT...UPPER RIDGE ANCHORED OVER THE EASTERN GOMEX WILL FLATTEN OUT SLIGHTLY...WHICH WILL ALLOW THE FRONT TO BEGIN MOVING EASTWARD. PRECIPITATION WILL BEGIN ENDING FROM THE NORTHWEST LATE SUNDAY NIGHT...AND WILL CLEAR OUT OF THE SOUTH BY LATE MONDAY NIGHT. AT THIS TIME...AM PARTICULARLY CONCERNED ABOUT TEMPERATURES. IT APPEARS THAT SUB-FREEZING TEMPS WILL BE JUST TO THE NORTHWEST OF THE FORECAST AREA UNTIL SUNDAY AFTERNOON OR EVENING. AT THAT POINT... AREAS IN NORTHWEST/WESTERN ARKANSAS COULD SEE A TRANSITION TO LIGHT FREEZING RAIN OR SLEET BEFORE COMING TO AN END BEFORE DAWN. PRECIP TYPE/DURATION WILL ALL DEPEND ON HOW FAST THE COLUMN OF COLD AIR DEEPENS. AT ANY RATE...IT APPEARS THAT ANY WINTER PRECIP ON SUNDAY NIGHT WOULDN/T BE ANYTHING MAJOR. AT THIS POINT...WILL INCLUDE A FREEZING RAIN OR SLEET FOR THE NORTHWEST IN THE AFOREMENTIONED TIME PERIOD TO CONVEY SOME UNCERTAINTY. HOWEVER...MY CONFIDENCE IS MEDIUM AT BEST AS INTRUSION OF COLD AIR FURTHER EASTWARD COULD THROUGH A MONKEY WRENCH INTO THE FORECAST... AND THIS COULD OCCUR AS EARLY AS LATE TONIGHT. FOR NOW...WILL KEEP A RAIN-ONLY FORECAST FOR TONIGHT...BUT IT COULD VERY WELL BE A CLOSE CALL. AS FAR AS THE TEMPERATURE FORECAST...STRAYED VERY LITTLE FROM THE GOING ONE. IN THESE SITUATIONS...MODEL GUIDANCE OFFERS VERY LITTLE ENCOURAGEMENT ANYWAY. NEEDLESS TO SAY...CONFIDENCE IN THE TEMPERATURE FORECAST IS LOW. LONG TERM...TUESDAY THROUGH FRIDAY DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A GRADUAL MODERATING TREND THRU THE PD. WL SEE HIGH LVL RH START TO INCRS FM THE SW BY FRI. LATEST GFS KEEPS THE FCST DRY...WITH THE ECMWF BRINGING MOISTURE BACK QUICKER INTO THE AREA. KEPT A DRY FCST FOR NOW AND WL LOOK FOR BETTER AGREEMENT AMONG THE MODELS IN THE COMING DAYS. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ052-ARZ053-ARZ054. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT JAN 13 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT EXTENDED FROM WEST CENTRAL TO NORTHEAST ARKANSAS EARLY THIS MORNING. THE FRONTAL BOUNDARY IS FORECAST TO DRIFT A BIT FURTHER SOUTHWARD TODAY BEFORE STALLING OUT. PERIODS OF RAIN AND A A FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT ALONG AND NORTH OF THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN ONE AND THREE INCHES OF RAIN WILL BE COMMON. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO LITTLE ROCK TO BRINKLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER CENTRAL ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL ARKANSAS ON SUNDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS. WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER FLOODING POSSIBLE. BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE. RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SHIFTS TO THE SOUTHEAST. MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING. STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 44
The Little Rock radar (KLZK), 5 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
43 flash flood, 1 heavy rain. Local standard time, as filed.
Highway 67/167 was flooded at the McCain exit.
Street flooding was reported near Clinton.
Several roads across Polk County were flooded due to heavy rainfall.
Heavy rain caused flash flooding, resulting in damage to county roads and bridges.
A subdivision in Bryant was flooded.
State Highway 294 was flooded in the Furlow area, along with several other side roads.
A number of secondary roads throughout the county were flooded.
Heavy rains produced flash flooding across much of Newton County. A number of county roads were flooded.
Heavy rains fell across much of Garland County, flooding a number of county roads.
Heavy rains fell across portions of Montgomery County, flooding several secondary roads.
Several culverts were washed out. Water was flowing over a nearby bridge on the Antoine River.
A few county roads were flooded due to heavy rains that fell across Yell County.
Heavy rains fell across Pope County and flooded a number of county and other secondary roads.
Several roads across the county were flooded due to heavy rainfall.
Streets in low lying areas of Mountain View were flooded.
Numerous roads closed due to high water throughout the county.
South 18th Street and South 13th Street in Judsonia were closed due to high water.
Cache River near Grubbs and Amagon overflowed its banks. Many area roads were closed due to flooding.
Heavy rains produced widespread flash flooding across Fulton County. Numerous secondary and county roads were flooded and impassible.
Several roads across Searcy County were flooded due to heavy rainfall.
Flash flooding occurred in Batesville. Flooding and debris were noted at the intersection of Highways 14 and 25.
High water covered several roads in the western part of the county.
Several roads across the county were impassible due to high water levels.
Numerous roads across the county were covered by high water.
Heavy rains produced localized flooding across Hot Spring County. Several county roads were impassible due to high water levels.
High water covered several roads throughout the county. Many of them were closed for a period of time, as well as a number of low water crossings.
Water covered Highway 13 east of Beebe.
Water covered Highway 300.
High water covered the roadway southwest of Williams Junction.
Bethel Road near Houston was impassible due to high water levels.
Jacksonville Cato road was flooded 3/8 of a mile west of Gravel Ridge.
Heavy rains flooded Springfield Road. Two people were rescued from a stalled vehicle.
Numerous roads across the county were flooded as a result of heavy rainfall. A bridge was washed out near Amity.
Numerous roads and low water crossings throughout the county were flooded.
Heavy rainfall increased water levels along a number of low water crossings across Izard County. A vehicle attempted to drive through a low water crossing along the Piney Fork of the Strawberry River, northeast of Zion, and was swept downstream. The only person in the vehicle was the driver who drowned.
Heavy rains produced flash flooding across portions of Calhoun County. Several county roads were blocked due to high water levels.
Several secondary roads across Dallas County were flooded due to heavy rainfall.
Heavy rains flooded a county road in the community of Bono. The road was closed for a period of time.
Heavy rains flooded several secondary roads across Ouachita County.
Heavy rains produced flash flooding near Tuckerman. Highway 224 was closed due to high water.
Highway 323 southeast of Kensett was closed due to high water.
Several roads were flooded in and around Murfreesboro.
Heavy rains produced widespread flash flooding across Prairie County. Numerous secondary roads were impassible for several hours due to high water levels.
Numerous roads across Woodruff County were flooded due to heavy rainfall.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heavy Rain, Izard | 2007-01-14 | 20 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12619, 12763, 12900, 14559, 12764, 12765, 12898, 12899, 12901, 12902, 12766, 12903, 12904, 12905, 12767, 12768, 12770, 12771, 12906, 12907, 12773, 12774, 12775, 12776, 12908, 12777, 12778, 12779, 12780, 12781, 12620, 12782, 12783, 12784, 13070, 12909, 12910, 12785, 12911, 12786, and more.